Texas, 2015Damaging Wind in Texas, July 21, 2015
July 21, 2015 · NWS LUB · 1 event in 1 county or zone
Scattered thunderstorms developed early this evening in the low Rolling Plains. One of these storms produced severe winds that damaged an old building in Old Glory.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed early this evening in the low Rolling Plains. One of these storms produced severe winds that damaged an old building in Old Glory.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 21, 5:29 PM CST, 28 minutes earlier.
Area forecast discussion, Jul 21, 5:29 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT TUE JUL 21 2015
.AVIATION...
THE MAIN AVIATION CONCERN IS THE POSSIBILITY OF TSRA IN THE
VICINITY OF ALL TERMINALS THROUGH ABOUT 07 OR 08 UTC. AT THIS
TIME...CONFIDENCE IS TOO LOW TO PINPOINT A PARTICULAR TIME OR AREA
SO WE KEPT THE MENTION OUT OF THE TAF. LIGHT AND VARIABLE SURFACE
WINDS WILL GRADUALLY COME AROUND TO THE S-SW AND INCREASE
ON WEDNESDAY. THUNDERSTORMS MAY BE A CONCERN AT SOME TERMINALS
WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUL 21 2015/
SHORT TERM...
MORE RAIN IS EXPECTED AGAIN LATER THIS AFTERNOON AND EVENING FOR
WEST TEXAS...THIS TIME WITH A BIT MORE COVERAGE THAN LAST NIGHT IF
THE FORECAST PANS OUT AS EXPECTED. MODELS PRE-12Z WERE VERY
SKEPTICAL AND DIFFERED GREATLY ON WHERE AND WHEN CONVECTION WOULD
OCCUR LATER TODAY. WHILE SOME QUESTIONS STILL REMAIN...MOST MODELS
MINUS THE HRRR HAVE COME INTO AGREEMENT THAT CONVECTION SHOULD
SPREAD FARTHER SOUTH AND EAST THAN YESTERDAY AFTERNOON. THE 12Z NAM
SEEMED TO HAVE AT FIRST GLANCE THE BEST HANDLE ON THE FORECAST AS IT
PICKED UP ON AN AREA OF LIFT OVER SOUTH-CENTRAL NM WHICH STARTED
TO SHOW UP ON WV JUST AFTER 13Z. THE AREA OF LIFT HAS SINCE
ENHANCED FURTHER AND HAS AIDED IN THE DEVELOPMENT OF EASTWARD
PROPAGATING THUNDERSTORMS JUST EAST OF RUIDOSO NM. THESE STORMS
SHOULD GRADUALLY MAKE THEIR WAY TOWARDS THE TX/NM STATE LINE BY
THE LATE AFTERNOON/EARLY EVENING. ANOTHER AREA OF INTEREST FOR
SHOWER AND THUNDERSTORM DEVELOPMENT IS A WESTWARD PROPAGATING
SURFACE BOUNDARY ACROSS THE WESTERN THIRD OF THE FA. HIGHER RES
MODELS...EVEN THE HRRR TO AN EXTENT...HAVE HINTED AT CONVECTIVE
DEVELOPMENT ALONG THIS BOUNDARY WITHIN THE NEXT FEW HOURS AS
MLCAPE INCREASES TO AROUND 1500 J/KG. THE AMOUNT OF CAPE THAT WILL
BECOME AVAILABLE WILL DEPEND ON HOW MUCH ADDITIONS SURFACE HEATING
CAN BE ACHIEVED AS TEMPS ARE COOLER THAN EXPECTED THIS AFTERNOON
DUE TO CLOUD COVER THAT LINGERED INTO MID DAY. THE MAIN
THREAT...AS IS USUALLY OUT HERE IN THESE PARTS...FROM CONVECTION
WOULD BE STRONG TO POSSIBLY MARGINALLY SEVERE WINDS ASSOCIATED
WITH DOWNBURSTS. HEAVY RAIN WILL ALSO BE A VALID THREAT AS WAS
SEEN YESTERDAY EVENING.
RAIN CHANCES WILL DIMINISH OVERNIGHT AS THE ATMOSPHERE COOLS AND
STABILIZES. THE RIDGE WILL SLOWLY PUSH BACK INTO THE REGION MAKING
WAY FOR HEIGHT RISES TOMORROW WHICH WILL GREATLY DECREASE STORM
CHANCES ACROSS THE FA TOMORROW AFTERNOON. THE BEST CHANCES WILL BE
IN OUR WESTERN ZONES WHICH WILL BE LOCATED NEAR THE WESTERN EDGE OF
THE RIDGE. HIGH TEMPS TOMORROW WILL BE DEPENDENT UPON CONVECTIVE
COVERAGE TONIGHT WHICH COULD COOL TEMPS BY SEVERAL DEGREES. FOR NOW
MID 90S ON THE CAPROCK/UPPER 90S ACROSS THE ROLLING PLAINS WILL BE
MAINTAINED. ALDRICH
LONG TERM...
CHANCES OF PRECIPITATION WILL BE FLEETING BY THURSDAY AFTERNOON ON
THE WESTERN EDGE OF AN UPPER LEVEL RIDGE MOVING OVERHEAD. HEIGHT
RISES WILL LIKELY SQUASH ANY CONVECTION LOCALLY. AFTERNOON/EVENING
STORMS ARE STILL LIKELY ACROSS NEW MEXICO WITHIN SURFACE TROUGHING
WELL WEST OF THE REGION. THERE IS SOME CHANCE BUT VERY LITTLE OF
ANY STORMS BEING ABLE TO CROSS STATE LINES THROUGH EARLY NEXT
WEEK. LATEST MOS GUIDANCE HAS CONTINUED ITS WARM BIAS ON MAX
TEMPERATURES AND WILL CONTINUE TO FORECAST BELOW MOS...CLOSER TO
BIAS CORRECTED GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 64 90 67 94 / 40 20 20 20
TULIA 66 92 69 95 / 40 10 20 10
PLAINVIEW 68 91 70 94 / 40 10 20 0
LEVELLAND 68 93 71 95 / 30 20 20 10
LUBBOCK 72 94 72 97 / 30 20 10 0
DENVER CITY 69 94 70 95 / 30 20 20 20
BROWNFIELD 69 94 71 96 / 30 20 20 0
CHILDRESS 73 98 75 101 / 40 10 10 0
SPUR 70 94 73 96 / 30 10 10 0
ASPERMONT 73 98 76 101 / 20 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33
Hazardous weather outlook, Jul 21, 4:57 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
557 AM CDT TUE JUL 21 2015
TXZ021>044-221100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
557 AM CDT TUE JUL 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS WEATHER IS UNLIKELY.
Thunderstorm Wind, Stonewall
- When
- July 21, 5:57 PM CST
- Where
- Stonewall County, 0.32 mi WSW of Old Glory
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 33.128, -100.055
A roof was blown off an old, unused gymnasium building. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, July 21, 2015$300,000 · 8 events
- Damaging Winds and Lightning Strike in Florida, July 21 to 25, 2015$41,000 · 55 kt wind · 26 events
- Damaging Winds in Georgia, July 21 to 23, 2015$86,000 · 60 kt wind · 8 events
- Damaging Winds in New York, July 21, 2015$80,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, July 21, 2015$50,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Florida, July 21, 20153 injured · $10,000 · 50 kt wind · 7 events
- Tornado and Damaging Wind in Colorado, July 21, 2015EF1 · 2 events
- Damaging Winds in North Carolina, July 21, 2015$19,000 · 50 kt wind · 8 events
- Lightning Strike in New Jersey, July 21, 20152 injured · 1 event
- Damaging Wind in Connecticut, July 21, 20152 injured · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2015$3,000 · 50 kt wind · 15 events
- Damaging Winds in South Carolina, July 21, 201561 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580261.